Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 28, 2011, 11:09 AM CST for Colbert County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 11:09 AM CST (17:09 UTC)
- Expired
- Feb 28, 2011, 11:44 AM CST
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:22 AM CST | TSTM WND GST 53 | 5 Se Florence, AL | REPORTED 53 MPH WIND GUST AT KMSL. |
| Feb 28, 11:46 AM CST | TSTM WND DMG | 1 Se Leighton, AL | THREE LARGE TREES CAUSE DAMAGE TO AWNING AT COLBERT COUNTY HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS54 KHUN 281709
SVRHUN
ALC033-281800-
/O.NEW.KHUN.SV.W.0013.110228T1709Z-110228T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1109 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
* UNTIL NOON CST
* AT 1109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TUSCUMBIA...AND
MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORD CITY...LEIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3481 8749 3480 8743 3477 8742 3457 8753
3457 8766 3467 8759 3474 8776 3476 8774
3478 8767 3480 8763 3483 8752
TIME...MOT...LOC 1708Z 259DEG 58KT 3474 8767
$$
70/DD2 follow-up statements
722
WWUS54 KHUN 281735
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1135 AM CST MON FEB 28 2011
ALC033-281800-
/O.CON.KHUN.SV.W.0013.000000T0000Z-110228T1800Z/
COLBERT AL-
1135 AM CST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
EASTERN COLBERT COUNTY...
AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF FORD
CITY...OR ABOUT 15 MILES WEST OF ATHENS...MOVING EAST AT 65 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3481 8748 3480 8745 3480 8743 3477 8742
3457 8753 3457 8766 3466 8759 3477 8755
3483 8752
TIME...MOT...LOC 1735Z 259DEG 58KT 3482 8715
$$
70/DD536
WWUS54 KHUN 281744
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST MON FEB 28 2011
ALC033-281754-
/O.CAN.KHUN.SV.W.0013.000000T0000Z-110228T1800Z/
COLBERT AL-
1144 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLBERT COUNTY IS
CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING ARE STILL
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3481 8748 3480 8745 3480 8743 3477 8742
3457 8753 3457 8766 3466 8759 3477 8755
3483 8752
TIME...MOT...LOC 1744Z 259DEG 58KT 3484 8698
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 10:15 AM CST, 54 minutes earlier.
Area forecast discussion, Feb 28, 10:15 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CST MON FEB 28 2011
...WIDESPREAD SEVERE WEATHER EVENT EXPECTED THIS MORNING INTO EARLY
THIS AFTERNOON...
.UPDATE...MORNING UPDATE.
&&
.DISCUSSION...AN ACTIVE MORNING WEATHER-WISE IS UNDERWAY ACROSS THE
TENNESSEE VALLEY AS A QLCS WITH STRONG TO SEVERE STORMS IS CURRENTLY
MARCHING ACROSS NORTHERN MISSISSIPPI TOWARDS THE CWA. AN INITIAL
ROUND OF SCATTERED SHOWERS/THUNDERSTORMS IS RAPIDLY PUSHING OFF TO
THE NORTHEAST AHEAD OF THIS MAIN LINE...BUT HAS MAINLY AFFECTED
AREAS WEST OF INTERSTATE 65 THIS MORNING.
THE UPPER LEVEL LOW IS LOCATED OVER SOUTHERN MO AND IS TRACKING
NORTHEASTWARD TOWARDS NEW ENGLAND. THE SFC LOW IS LOCATED OVER
NORTHWEST TENNESSEE WITH THE MAIN COLD FRONT DRAPED SOUTHWESTWARD
THROUGH SE TX. A WEAK SFC FRONT/DRYLINE FEATURE IS EXTENDING
SOUTHWARD THROUGH WRN MS INTO CENTRAL LA. THIS FEATURE IS PRIMARILY
RESPONSIBLE FOR THE CURRENT QLCS RACING TOWARDS THE AREA. CURRENT
TEMPERATURES RANGE FROM 68 IN FORT PAYNE AND INTO THE LOWER/MIDDLE
70S ELSEWHERE ACROSS THE AREA. DEWPOINTS ARE IN THE LOWER TO MIDDLE
60S /FAR WARMER AND MORE MOIST THAN AVERAGE FOR THIS LAST DAY IN
FEBRUARY/.
PARAMETERS /GENERALLY FROM THE SPC MESOANALYSIS PAGE AND LATEST BUFR
SOUNDINGS/ SHOW SB CAPE VALUES BETWEEN 1000 AND UPWARDS OF 2000 J/KG
RIGHT AHEAD OF THE LINE. HELICITIES OF 400-500 M2/S2 EXIST THROUGH
ABOUT MIDDAY BUT THEN DECREASE AS SFC FLOW BECOMES MORE
SOUTHWESTERLY. OF THE 0-3KM SHEAR PRESENT...A MAJORITY OF IT LIES
WITHIN THE LOWEST KM. THOUGH THE RISK FOR STRONG TO SEVERE STORMS
WILL STILL EXIST THROUGH THE EARLY AFTERNOON HOURS...THE BETTER
DYNAMICS AND PARAMETERS FOR TORNADIC ACTIVITY WILL REMAIN TO THE
NORTH OF THE AREA CLOSER TO THE TRACK OF THE SFC LOW. WIDESPREAD
DAMAGING WINDS ARE STILL ANTICIPATED AS 850 WINDS OF 60-70KTS MIX
DOWN TO THE SFC. WINDY SFC CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON HOURS WITH SUSTAINED WINDS ~20KTS WITH GUSTS TO 40KTS
POSSIBLE. FOR THIS REASON...THE WIND ADVISORY WILL REMAIN IN EFFECT.
THE CURRENT TORNADO WATCH ALSO REMAINS IN EFFECT THROUGH 1PM THIS
AFTERNOON...AND MAY BE UPDATED TO EXTEND THE TIME LATER THIS
AFTERNOON /DEPENDING ON THE TIMING OF THE SQUALL LINE/.
REDEVELOPMENT ALONG THE MAIN COLD FRONT IS POSSIBLE LATE THIS
AFTERNOON/EVENING...BUT CURRENT THINKING IS THAT THE ATMOSPHERE WILL
BE WORKED OVER THAT LITTLE IN THE WAY OF ADDITIONAL THUNDERSTORMS
WILL BE EXPECTED. WILL UPDATE THIS PORTION OF THE FORECAST AS
NECESSARY THROUGH THE AFTERNOON.
UPDATES TO THE FORECAST INCLUDED MINOR TWEAKS TO AFTERNOON HIGH
TEMPERATURES...AS WELL AS THE HOURLY TEMP GRIDS TO FOLLOW CURRENT
TRENDS. MINOR TWEAKS WERE MADE TO SKY GRIDS THROUGH THIS AFTERNOON
AS WELL. OTHERWISE...THE REST OF THE FORECAST WAS LEFT AS-IS FOR NOW.
UPDATED ZONES OUT SHORTLY.
&&
.AVIATION.../FROM 12Z TAFS/...WX CONDITIONS AROUND THE TERMINALS ARE
XPCTED TO QUICKLY DETERIORATE AS A SQUALL LINE OF STRONG/SVR TSRA
BEGINS TO MOVE ACROSS THE AREA FROM W TO E AFTER 16Z. INDIVIDUAL
TSRA CELLS MAY ALSO BEGIN TO DEVELOP AHEAD OF THE MAIN LINE...WITH
MORE OF WSW TO ENE MOTION. VRB WINDS GUSTING NEAR 40KT...ALONG WITH
VIS AOB 1SM...ARE POSSIBLE WITH THE STRONGER/SVR TSRA. OVERALL
CONDITIONS WILL BEGIN TO IMPROVE AFTER 20Z...AHEAD OF A STRONG COLD
FRONT XPCTED TO SWEEP THROUGH THE AREA THIS EVENING. SFC WINDS WILL
BE SHIFTING TO THE NW AND GRADUALLY DIMINISHING BEHIND THE FRONTAL
PASSAGE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
DEKALB...JACKSON...MARSHALL.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MORGAN.
TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LINCOLN...MOORE.
&&
UPDATE...12
AVIATION...09Hazardous weather outlook, Feb 28, 10:01 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1001 AM CST MON FEB 28 2011 ALZ001>010-016-TNZ076-096-097-010000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1001 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD ACROSS THE REGION TODAY. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SURGE EASTWARD ACROSS THE CENTRAL TENNESSEE VALLEY STARTING AROUND MIDDAY AND CONTINUING INTO THE EARLY AND MID AFTERNOON HOURS. WITHIN THIS LINE OF STORMS...DAMAGING WIND GUSTS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. ISOLATED TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY FOR LOCATIONS WHERE BREAKS IN THE SQUALL LINE DEVELOP. IN ADDITION...AN ISOLATED SUPERCELL OR TWO DEVELOPING AHEAD OF THE MAIN LINE OF THUNDERSTORMS WILL POSE A FURTHER THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. SPECIFIC TIMING RELATED TO THE ONSET OF SEVERE WEATHER WILL HAVE THE SQUALL LINE AFFECTING NORTHWEST ALABAMA FROM 10 AM THROUGH NOON...THE I-65 CORRIDOR BETWEEN NOON PM AND 2 PM...AND THE REMAINDER OF THE OUTLOOK AREA FROM 2 PM UNTIL 4 PM. THE SEVERE WEATHER THREAT WILL DIMINISH BY SUNSET AS A STRONG COLD FRONT BEGINS TO SWEEP THROUGH THE AREA. IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTHERLY WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT THROUGH MUCH OF THE AFTERNOON PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AROUND THE START OF THE WEEKEND PERIOD...AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED FOR THE ENTIRE OUTLOOK AREA TODAY. IN ADDITION...FIRST RESPONSE AGENCIES ARE ENCOURAGED TO FORWARD ANY DAMAGE OR STORM REPORTS TO THE NATIONAL WEATHER SERVICE WHEN TIME PERMITS.
In the hours before
Special weather statement, Feb 28, 7:21 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 AM CST MON FEB 28 2011
ALZ001-281400-
LAUDERDALE-
721 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 800 AM
CST...
AT 721 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PICKWICK DAM...OR 13 MILES SOUTH OF
SAVANNAH...MOVING EAST AT 35 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
RIVERTON.
WRIGHT.
THREET.
ZIP CITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3502 8763 3501 8761 3499 8760 3491 8813
3501 8820 3502 8819
TIME...MOT...LOC 1320Z 255DEG 31KT 3504 8820
70/DDSpecial weather statement, Feb 28, 8:18 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CST MON FEB 28 2011
ALZ001-002-281500-
COLBERT-LAUDERDALE-
818 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 900 AM CST...
AT 818 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IUKA...MOVING NORTHEAST AT 60 MPH.
WINDS FROM 50 TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WRIGHT.
THREET...OAKLAND.
CLOVERDALE...UNDERWOOD-PETERSVILLE.
ZIP CITY...SAINT FLORIAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8759 3485 8759 3467 8813 3489 8810
3492 8814 3496 8816 3502 8797
TIME...MOT...LOC 1417Z 243DEG 57KT 3483 8808
70/DDSpecial weather statement, Feb 28, 10:30 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 AM CST MON FEB 28 2011
ALZ001-281715-
LAUDERDALE-
1030 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE COUNTY UNTIL
1115 AM CST...
AT 1028 AM CST...RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF ACTON...OR 7 MILES EAST OF CORINTH...MOVING EAST
NORTHEAST AT 55 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
PICKWICK LAKE.
IF ON OR NEAR PICKWICK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
&&
LAT...LON 3502 8769 3501 8769 3491 8813 3494 8816
3497 8817 3500 8820 3502 8819 3502 8789
TIME...MOT...LOC 1628Z 252DEG 57KT 3495 8833Special weather statement, Feb 28, 10:41 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1041 AM CST MON FEB 28 2011
ALZ002-281730-
COLBERT-
1041 AM CST MON FEB 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 1130 AM
CST...
AT 1041 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PADEN...OR 9 MILES SOUTHWEST OF IUKA...
MOVING NORTHEAST AT 65 MPH.
WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MARGERUM...MALONE.
CHEROKEE...BARTON.
PRIDE LANDING...NEW BETHEL.
SHEFFIELD...MUSCLE SHOALS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3484 8811 3487 8803 3489 8797 3485 8793
3482 8792 3475 8784 3474 8776 3481 8762
3482 8755 3482 8751 3466 8766 3458 8814
TIME...MOT...LOC 1639Z 246DEG 63KT 3471 8818
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:21 AM CST | Special Weather Statement | HUN | Lauderdale | 39 min |
| Feb 28, 8:18 AM CST | Special Weather Statement | HUN | Lauderdale | 42 min |
| Feb 28, 8:23 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 23 min |
| Feb 28, 10:30 AM CST | Special Weather Statement | HUN | Lauderdale | 45 min |
| Feb 28, 10:41 AM CST | Special Weather Statement | HUN | Colbert | 49 min |
| Feb 28, 10:47 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 58 min |
| Feb 28, 10:57 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 46 min |
| Feb 28, 11:38 AM CST | Special Weather Statement | HUN | Limestone | 67 min |
| Feb 28, 12:04 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 56 min |
| Feb 28, 12:19 PM CST | Tornado Warning | HUN | Jackson, Madison | 28 min |
| Feb 28, 12:41 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Morgan | 49 min |
| Feb 28, 12:44 PM CST | Tornado Warning | HUN | Jackson | 46 min |
| Feb 28, 1:04 PM CST | Special Weather Statement | HUN | Marshall | 26 min |
| Feb 28, 1:19 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 41 min |
| Feb 28, 1:24 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 51 min |
| Feb 28, 1:37 PM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Feb 28, 1:51 PM CST | Tornado Warning | HUN | DeKalb | 24 min |
| Feb 28, 2:14 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 46 min |
| Feb 28, 2:21 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.